Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 37, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 16, 2002, 12:34 PM CDT for Limestone County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2002, 12:34 PM CDT (17:34 UTC)
- Expired
- Jul 16, 2002, 4:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Limestone County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 161734 FFWFTW TXC293-162130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1234 PM CDT TUE JUL 16 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 PM CDT. * AT 1234 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OCCURRING BETWEEN KOSSE...THORNTON...AND BEN HUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3148 9676 3127 9661 3144 9628 3164 9640
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:37 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 16, 11:37 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1137 AM CDT TUE JUL 16 2002 AFTER EVALUATING LATEST MODEL RUNS...AND SURFACE AND UPPER LEVEL ANALYZES...WE WILL KEEP THE CURRENT FLOOD WATCH INTACT. A SLUG OF MODERATE RAIN ONGOING WACO EAST TO PALESTINE....AND CONVECTIVE CELLS POPPING WEST OF I-35. MAIN AREA OF CONCERN IS ALONG AND EAST OF I-35...WHERE WAVES OF MODERATE PRECIPITATION WILL CONTINUE INTO THE EVENING HOURS. ONLY MADE MINOR ADJUSTMENT TO TODAYS MAXS AS CLOUDS AND RAIN WILL HOLD THE EASTERN HALF DOWN FROM EARLIER FORECAST. 75 .FWD...FLASH FLOOD WATCH FOR TODAY FOR ALL BUT THE WESTERN PART OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A GOLDTHWAITE...GLEN ROSE...DECATUR...GAINESVILLE LINE
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:08 AM CDT | Flash Flood Warning | FWD | Henderson, Kaufman, Navarro | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.